Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 10, 2016, 1:16 AM EST for 5 counties in Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2016, 1:16 AM EST (06:16 UTC)
- Expired
- Jan 10, 2016, 2:00 AM EST
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
Counties Clayton County, GA, Fayette County, GA, Henry County, GA, Rockdale County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 19 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 496 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758
WWUS82 KFFC 100616
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 AM EST SUN JAN 10 2016
GAZ044>046-048-053>058-067-100700-
DEKALB GA-HENRY GA-SOUTH FULTON GA-SPALDING GA-NEWTON GA-CLAYTON GA-
COWETA GA-ROCKDALE GA-BUTTS GA-FAYETTE GA-MERIWETHER GA-
116 AM EST SUN JAN 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEKALB...HENRY...
SOUTH FULTON...SPALDING...WESTERN NEWTON...CLAYTON...SOUTHEASTERN
COWETA...ROCKDALE...WESTERN BUTTS...FAYETTE AND NORTHEASTERN
MERIWETHER COUNTIES UNTIL 200 AM EST...
AT 115 AM EST...A LINE OF SHOWERS WITH STRONG WINDS WAS EXTENDING
FROM NEAR RIVERDALE TO NEAR HARALSON...AND MOVING NORTHEAST AT 40
MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GRIFFIN...MCDONOUGH...FAYETTEVILLE...CONYERS...JONESBORO...PEACHTREE
CITY...STOCKBRIDGE...FOREST PARK...RIVERDALE...HAMPTON...MORROW...
LOVEJOY...LOCUST GROVE...SENOIA...LAKE CITY...BROOKS...JENKINSBURG...
HARALSON...WOOLSEY AND SUNNY SIDE.
LAT...LON 3359 8448 3375 8394 3328 8403 3321 8441
3321 8445 3320 8448 3316 8466
TIME...MOT...LOC 0615Z 247DEG 35KT 3354 8446 3318 8464
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 10, 1:05 AM EST, 11 minutes earlier.
Area forecast discussion, Jan 10, 1:05 AM EST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 105 AM EST SUN JAN 10 2016 .PREV DISCUSSION... /ISSUED 648 PM EST SAT JAN 9 2016/ EVENING UPDATE... STRONG UPPER DISTURBANCE IS PUSHING ACROSS THE MS VALLEY... WITH THE ACTIVE/DIFFLUENT REGION JUST OUT AHEAD OF THE TROUGH AXIS SPARKING A FEW THUNDERSTORMS OVER CENTRAL AND NORTH AL THIS EVENING. STILL NO INSTABILITY FOR THIS SYSTEM TO WORK WITH WITH AREA TEMPS IN THE LOWER TO MID 50S AND DEWPOINTS IN THE 40S... ALL RESULTING IN NIL CAPE VALUES. HOWEVER... CANNOT RULE OUT A FEW ELEVATED THUNDERSTORMS THROUGH THE EVENING... MAINLY ACROSS NORTHWEST AND WEST CENTRAL GA WHERE THE GREATER DIFFLUENCE AND STEEPER MID LEVEL LAPSE RATES WILL BE FOCUSED. NO SEVERE STORMS ARE EXPECTED. MAY TWEAK ZONES TO FINE TUNE THE ISOLATED THUNDERSTORM WORDING TO THESE AREAS. OTHERWISE... REST OF FOCUSED STILL LOOKS ON TRACK... AS CANNOT RULE OUT A FEW FLURRIES ACROSS FAR NORTH GA ASSOCIATED WITH THE WRAP AROUND MOISTURE BEHIND THE COLD FRONT THAT WILL PUSH ACROSS THE AREA BETWEEN MIDNIGHT AND 5 AM TONIGHT. NO ACCUMULATIONS ARE EXPECTED AS DEEP MOISTURE WILL BE VERY LIMITED AND GROUND/SURFACE TEMPS WILL BE ABOVE FREEZING. /39 SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... /ISSUED AT 259 PM EST SAT JAN 9 2016/ UPPER SHORT WAVE VICINITY TS/OK WILL SWING NORTHEAST ACROSS THE TN VALLEY OVERNIGHT. THIS SHOULD PUSH A COLD FRONT THROUGH THE FORECAST AREA LATE TONIGHT. WEDGE HOLDING INTO THE OVERNIGHT HOURS SHOULD KEEP THE AREA MOSTLY STABLE. ONLY SOME LOW CAPE AVAILABLE JUST BEFORE FROPA SO NOT LOOKING FOR ANYTHING BUT POSSIBLE ISOLATED THUNDERSTORMS. RAIN SHOULD EXIT THE FORECAST AREA BY SUNRISE...HOWEVER WRAP AROUND MOISTURE EARLY SUNDAY MORNING COULD CAUSE SOME MIX OF RAIN AND SNOW ACROSS THE FAR NORTH. LOOKING FOR MORNING LOWS IN THAT AREA AROUND 32 TO 36. NO ACCUMULATIONS EXPECTED. OTHERWISE DRY AND COLDER FOR SUNDAY. 41 LONG TERM /MONDAY THROUGH SATURDAY/... /ISSUED AT 259 PM EST SAT JAN 9 2016/ MORE TYPICAL WINTER PATTERN WITH LONG WAVE TROUGH OVER ERN CONUS DOMINATING MOST OF LONG TERM PERIOD. PLENTY OF DRY WX THRU MONDAY IN WAKE OF SHORT WAVE WITH BELOW NORMAL TEMPS. NEXT WAVE DROPPING DOWN IN NW FLOW OVER MIDWEST MON/TUES BUT WEAKER POSITIVELY TILTED WAVE IN SRN STREAM OVER SOUTH TX MAY BE MORE LIKELY TO AFFECT GA. MED RANGE GUIDANCE IN FAIR AGREEMENT THAT PHASING BETWEEN SRN STREAM AND NW FLOW WAVES WILL NOT OCCUR IN TIME FOR ANY PRECIP...AIRMASS QUITE DRY PRIOR TO THEIR ARRIVAL. NEXT SYSTEM NOT PROGGED UNTIL THURS-SAT AS LARGE UPPER LOW MOVES OUT OF SE CANADA AND FLOW BECOMES MORE ZONAL OVER SOUTHERN AND EASTERN STATES. ECMWF AND ESPECIALLY CANADIAN MOST AGGRESSIVE WITH WARM ADVECTION PRECIP WHILE OTHERS KEEP PRECIP OUT. HAVE KEPT SMALL POPS IN SRN ZONES THURS THEN WHOLE AREA FRI-SAT...WHICH MATCHES WPC GUIDANCE FAIRLY WELL. NO THREATS FROM CONVECTION...HVY RAIN OR WINTER PRECIP SEEN IN MODEL GUIDANCE. SNELSON PREVIOUS LONG TERM DISCUSSION /SUNDAY NIGHT THROUGH FRIDAY/... FCST PERIOD KICKS OFF WITH A DRY COOL START AS A RIDGE OF HIGH PRESSURE QUICKLY ADVECTS INTO THE REGION BEHIND THE SHORT TERM SYSTEM. BY TUESDAY NIGHT GUIDANCE IS SOMEWHAT CONSISTENT ON A SECONDARY COLD FRONT PUSHING INTO THE CWA AND STAYING MAINLY MOISTURE STARVED...PRIMARILY REINFORCING THE ABNORMALLY COOL AIRMASS FOR MIDWEEK. TEMPS SHOULD REBOUND BACK TO NEAR NORMAL BY THURS/FRI THOUGH MODEL SOLUTIONS BEGIN SOME LARGE DISCREPANCIES ON TIMING AND EVOLUTION OF DISTURBANCES IN THE RETURN OF WHAT LOOKS TO BE A RATHER ACTIVE PATTERN BY END OF THE WEEK. THE EURO HAS A STRONGER SHORTWAVE THAT PHASES WITH THE MAIN UPPER TROUGH TRANSLATING TO A BETTER DEVELOPED SFC LOW NEAR THE AREA THURSDAY NIGHT INTO FRIDAY. THE GFS IS A MUCH DRIER SOLUTION AS SOUTHEAST RIDGE DOMINATES WITH A WEAKER DISTURBANCE STAYING OUT OF PHASE AND OVERALL MORE ZONAL FLOW ALOFT. WILL JUST HAVE TO WATCH FOR SOME CONSENSUS OR RUN TO RUN CONSISTENCY BEFORE WEIGHING IN AT THE MOMENT AND HAVE KEPT GENERAL SLIGHT TO CHANCE POPS. BAKER && .AVIATION... 06Z UPDATE... IFR AND LIFR CIGS WILL PREVAIL AS -SHRA/-RA/-DZ CONTINUES TO MOVE EAST THROUGH 08Z. LIFR/IFR WILL SLOWLY IMPROVE TO MVFR BY 14-16Z AND PERSIST THROUGH 19-21Z...WITH IMPROVEMENT TO VFR CIGS AFTER 23-00Z. WINDS ARE STARTING TO SHIFT OUT OF THE SSW AND SHOULD BE WNW BY 09Z. WINDS INCREASE AND BECOME GUSTY BEHIND THE FRONT BY 09-12Z. MVFR CIGS WILL LIKELY PERSIST THROUGH 19-21Z... THEN LOW VFR CIGS CONTINUE INTO SUN EVENING. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON ALL ELEMENTS. ATWELL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 49 25 47 29 / 5 0 0 0 ATLANTA 45 25 45 30 / 5 0 0 0 BLAIRSVILLE 42 19 42 24 / 20 0 0 0 CARTERSVILLE 44 22 44 27 / 10 0 0 0 COLUMBUS 49 27 49 30 / 5 0 0 0 GAINESVILLE 45 25 44 28 / 10 0 0 0 MACON 52 26 49 28 / 5 0 0 0 ROME 41 21 44 26 / 10 0 0 0 PEACHTREE CITY 46 23 46 27 / 5 0 0 0 VIDALIA 57 31 51 31 / 5 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL LONG TERM....DEESE AVIATION...ATWELL
Hazardous weather outlook, Jan 9, 9:29 PM EST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 929 PM EST SAT JAN 9 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110230- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 929 PM EST SAT JAN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... A STORM SYSTEM WILL PUSHING ACROSS THE AREA IS BRINGING A SLIGHT CHANCE OF THUNDERSTORMS TO THE AREA THROUGH MIDNIGHT. SOME ELEVATED INSTABILITY WILL ALLOW FOR ISOLATED THUNDERSTORM BUT NO STRONG OR SEVERE STORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ON SUNDAY MORNING...LINGERING MOISTURE COMBINED WITH COOLER AIR PUSHING INTO THE NORTH ON THE BACK SIDE OF THE SYSTEM WILL ALLOW FOR A POSSIBLE TRANSITION OF RAIN SHOWERS TO FLURRIES OR LIGHT SNOW ACROSS NORTH GEORGIA. NO IMPACTS OR ACCUMULATION IS EXPECTED. ANOTHER DISTURBANCE MAY INFLUENCE THE AREA THURSDAY NIGHT INTO FRIDAY...THOUGH THERE IS MUCH UNCERTAINTY INTO THE STRENGTH AND TIMING OF THE SYSTEM THIS FAR OUT IN THE FORECAST. PLEASE STAY TUNED TO FUTURE UPDATES FOR ANY CHANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jan 10, 1:16 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 AM EST SUN JAN 10 2016
GAZ044>046-048-053>058-067-100700-
DEKALB GA-HENRY GA-SOUTH FULTON GA-SPALDING GA-NEWTON GA-CLAYTON GA-
COWETA GA-ROCKDALE GA-BUTTS GA-FAYETTE GA-MERIWETHER GA-
116 AM EST SUN JAN 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEKALB...HENRY...
SOUTH FULTON...SPALDING...WESTERN NEWTON...CLAYTON...SOUTHEASTERN
COWETA...ROCKDALE...WESTERN BUTTS...FAYETTE AND NORTHEASTERN
MERIWETHER COUNTIES UNTIL 200 AM EST...
AT 115 AM EST...A LINE OF SHOWERS WITH STRONG WINDS WAS EXTENDING
FROM NEAR RIVERDALE TO NEAR HARALSON...AND MOVING NORTHEAST AT 40
MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GRIFFIN...MCDONOUGH...FAYETTEVILLE...CONYERS...JONESBORO...PEACHTREE
CITY...STOCKBRIDGE...FOREST PARK...RIVERDALE...HAMPTON...MORROW...
LOVEJOY...LOCUST GROVE...SENOIA...LAKE CITY...BROOKS...JENKINSBURG...
HARALSON...WOOLSEY AND SUNNY SIDE.
LAT...LON 3359 8448 3375 8394 3328 8403 3321 8441
3321 8445 3320 8448 3316 8466
TIME...MOT...LOC 0615Z 247DEG 35KT 3354 8446 3318 8464The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:07 PM EST | Special Weather Statement | FFC | Coweta | 23 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.